Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Chest pain, breathing difficulty, arm numbness. Took cocaine. How serious is the situation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
On New years Eve i used consumed approximately 3/4 of a gram of cocaine nasally. On the first of january, I was feeling a bit under the weather but nothing too serious. Today, I woke up very early with a terrible pain in my chest which i assume is my heart. I am having minor difficulties breathing, and occasionally having numbness in my right arm. The numbness in my arm may be attributed to anxiety because I am worried. I am on vacation with my family and not willing to inform them of my drug use unless it is absolutely mandatory. For these reasons, I am inquiring online as to see how serious the situation is.
Posted Tue, 24 Apr 2012 in Drug Abuse
Answered by Dr. Radhika 56 minutes later
Thanks for the query.

You have provided me with good information.

You have consumed 3/4 th gram of cocaine on New year’s Eve and now you are feeling breathing difficulties, pain in chest and numbness in right hand.

The estimated minimal lethal dose is 1.2 g, but susceptible individuals have reacted badly from as little as 30 mg applied to mucous membranes.

The symptoms seen after taking cocaine will be increased blood pressure, constricted blood vessels, dilated pupils, mental alertness, increased energy, increased heart rate, decreased appetite, increased temperature, numbness or tingling in the hands, feet, or arms.

You have not mentioned whether you are a first time user or short time user. Anyway it is better to go to an ER (Emergency Room) since you have chest pain too with breathing difficulties. There might be possibility of anxiety but these can also happen in overdose in people who do not take this frequently, which is quite XXXXXXX

I hope I have answered your query. Please accept my answer if you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor